Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, Truvada & Serequel
Mar 22, 2005

I've been taking Sustiva & Truvada for 6 weeks and have been experiencing severe depression. I am concerned about how these drugs are interacting with the other medications I take on a daily basis; resperdal .05 mg, Effexor 300 mg, Ritalin 20 mg 2x daily, Serequel 50mg at night. I am especially concerned about the Serequel which I use to help me sleep. My stomach is upset frequently and overall I feel down and depressed. I think I'm taking too many drugs and should discontinue everything to give the Sustiva & Truvada a chance. Can you give me some feedback about the interactions of these drugs?

Response from Dr. Henry

I often avoid initial use of Sustiva in persons with pre-existing sleep or mental health problems due to its well known tendency to aggravae those other problems. I would be more likely to use it once a patient is doing well on therapy and is very stable so I might switch off a protease inhibitor to Sustiva and see what happens (but only one new drug is being used so he can isolate and concentrate on issues of what problems it is causing).Usually there is not a drug interaction problem per se but rather the Sustiva counteracts the effectiveness of the other meds. Truvada can also cause some annoying GI side effects in a subset of individuals. You should discuss with both her HIV specialist and psychiatrist what your options are to switch to other meds if your complainst continue. KH



Previous
Submental fat part of lipo problems? + thyroid
Next
Does Videx also cause Lypo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement